Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

June 1, 2012Greenbrier County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 1, 2012, 4:16 PM EDT for Greenbrier County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Jun 1, 2012, 4:45 PM EDT
In force
29 min
Issued by
NWS Blacksburg, VA

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS81 KRNK 012016
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT FRI JUN 1 2012

VAZ018-019-WVZ044-045-012045-
ALLEGHANY VA-CRAIG VA-GREENBRIER WV-MONROE WV-
416 PM EDT FRI JUN 1 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...CRAIG...GREENBRIER
AND MONROE COUNTIES...

AT 414 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 6
MILES NORTHEAST OF RENICK TO 3 MILES NORTH OF UNION...MOVING EAST AT
25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THESE SHOWERS WILL BE NEAR HOLLYWOOD AROUND 425 PM...GREENBRIER STATE
FOREST AROUND 430 PM...ROARING MOUNTAIN SUMMIT AROUND 435 PM...
MONCOVE LAKE STATE PARK AROUND 440 PM AND EARLEHURST AROUND 445 PM.

LAT...LON 3805 8026 3804 8016 3806 8011 3807 7996
      3799 8000 3795 8006 3795 8004 3794 8003
      3753 8024 3760 8062 3810 8033

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:50 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 1, 3:50 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THIS
FRONT WILL BRING A ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS
TO THE AREA. DRIER AND COOLER AIR WILL FOLLOW THE FRONT FOR THE
WEEKEND AS HIGH PRESSURE GRADUALLY SLIDES IN FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 330 PM EDT FRIDAY...

TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM THIS EVENING.
DISCREET SUPERCELL ARE ROTATING AS THEY MOVE ACROSS THE RNK
PIEDMONT COUNTIES THIS AFTERNOON. REPORTS FROM THE AMHERST STORM
AROUND 200 PM HAD SILVER DOLLAR SIZE HAIL. MEANWHILE...BOWING LINE
OF CONVECTION WITH THE COLD FRONT ENTERED SE WV/SW VA AROUND 300
PM. AS THESE LINES COME ACROSS THE MOUNTAINS WIND GUSTS UP TO 40
MPH AND SMALL HAIL ARE POSSIBLE.

THE COLD FRONT AND ASSOCIATED SHOWERS MAYBE SLOW TO EXIT THE EASTERN
HALF OF RNK CWA THIS EVENING. A WAVE IS EXPECTED TO DEVELOP ALONG
THE FRONT TO SLOW ITS MOVEMENT TO THE EAST. THE DEW POINT FRONT
SHOULD ALSO HANG UP ACROSS SOUTHSIDE OVERNIGHT UNTIL THIS WAVE
TRACKS NORTHEAST OF THE REGION EARLY SATURDAY MORNING.

COOLER DRIER AIR TO FILTER INTO SOUTHEAST WEST VIRGINIA BY
MIDNIGHT...THEN TO THE BLUE RIDGE DURING THE PRE-DAWN HOURS.
SATURATED GROUND COULD LEAD TO DENSE FOG SATURDAY
MORNING...ESPECIALLY EAST OF THE DEW POINT FRONT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 345 PM EDT FRIDAY...

SHORT TERM PERIOD WILL BE CHARACTERIZED BY DEEP UPPER CLOSED LOW
PRESSURE THAT WILL GRADUALLY DRIFT SOUTHEAST OUT OF THE UPPER GREAT
LAKES ON SATURDAY TO OFF THE NEW ENGLAND COAST BY LATE MONDAY
NIGHT...PLACING BLACKSBURG FORECAST AREA IN DEEP NORTHWESTERLY FLOW
THROUGH THE PERIOD.

WEAK SHORT WAVES PINWHEELING AROUND PERIPHERY OF UPPER LOW AND
ASSOCIATED WEAK DYNAMIC FORCING...COMBINING WITH SOME UPSLOPE FLOW
ACROSS THE WESTERN FLANKS OF THE APPALACHIANS...AND COOLER AIR ALOFT
MAY SUPPORT THE DEVELOPMENT OF MAINLY DIURNALLY DRIVEN SHOWERS
DURING MUCH OF THE PERIOD. THIS ACTIVITY WILL BE MAINLY CONFINED TO
AREAS FROM BLUEFIELD WV NORTH INTO GREENBRIER COUNTY WV...AND
PERHAPS AS FAR EAST AS THE ALLEGHANY HIGHLANDS.

COOL ADVECTION UPSLOPING CLOUDS ACROSS THE WEST...WITH SOME COOL
POOL CUMULUS/STRATOCUMULUS DEVELOPING DURING THE DAYTIME
PERIODS...ESPECIALLY NORTH OF HIGHWAY 460...SHOULD LIMIT DAYTIME
HIGHS ON SATURDAY TO MAINLY 60S IN THE MOUNTAINS...WITH 70S
PREDOMINATING EAST OF THE BLUE RIDGE.

PASSAGE OF UPPER TROF AND SLOWLY RISING HEIGHTS SHOULD ALLOW FOR
BETTER INSOLATION AND MILDER TEMPERATURES BY MONDAY...GENERALLY MID
60S TO LOWER 70S IN THE MOUNTAINS...TO LOWER 80S DURING THE
AFTERNOON. EXTENT OF CLOUD COVER DURING THE NIGHTTIME PERIOD WILL
LARGELY INFLUENCE EXTENT OF RADIATIVE COOLING POTENTIAL...BUT
SUFFICIENT CLEARING UNDER SURFACE RIDGE EXPECTED TO SUPPORT LOW
TEMPERATURES IN THE 40S IN THE MOUNTAIN VALLEYS TO 50S ELSEWHERE ON
SATURDAY NIGHT...GRADUALLY MODERATING TO MAINLY 50S ALL AREAS BY
MONDAY NIGHT.

CONTINUED TO FAVOR SUPERIOR PERFORMANCE OF ECMWF MODEL THROUGH THE
SHORT TERM PERIOD IN HANDLING OF UPSTREAM UPPER RIDGE OVER THE
CENTRAL PORTION OF THE NATION BUILDING ON BACKSIDE OF EASTERN TROF.
ALTHOUGH EUROPEAN AND AMERICAN MODELS ALL INDICATING POSSIBILITY OF
A RIDGE-RUNNING MESOSCALE CONVECTIVE COMPLEX (MCS) SCOOTING OVER THE
CREST OF THE RIDGE BEFORE TURNING SOUTHEAST TOWARD THE EAST COAST
ON/BY MONDAY/MONDAY NIGHT...ECMWF CONTINUES TO INDICATE THAT
NORTHEASTERN TROF WILL REMAIN EXTENSIVE AND EXPANSIVE ENOUGH TO
MAINTAIN BAROCLINIC ZONE AND AREA OF ISENTROPIC LIFT AND FORCED
ASCENT TO THE SOUTHWEST OF THE BLACKSBURG AREA OF CONCERN. THIS
SCENARIO ALSO SUPPORTED BY THE CANADIAN MODEL. GFS MODEL...INDICATES
A WEAKER TROF BY THIS POINT...AND ALLOWS MCS...COMBINING WITH
NORTHERN STREAM SHORT WAVE...TO MOVE FURTHER NORTH AND EAST INTO THE
BLACKSBURG AREA DURING THIS TIMEFRAME. THIS MODEL REMAINED THE
OUTLIER...AND THEREFORE ITS SOLUTION FOR A WETTER AND COOLER
MONDAY/MONDAY NIGHT WAS DISCARDED.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 345 PM EDT FRIDAY...

LONG TERM PERIOD WILL BE CHARACTERIZED BY REINFORCEMENT OF UPPER
TROF OVER THE NORTHEASTERN PORTION OF THE NATION...MAINTAINING A
PREVAILING NORTHWESTERLY UPPER FLOW DURING MUCH OF THE WEEK. OVERALL
PRECIPITATION THREAT APPEARS TO BE MINIMAL FOR MUCH OF THE
PERIOD...HOWEVER...OCCASIONAL WEAK SHORT WAVES SCOOTING AROUND THE
BACKSIDE OF THE TROF...AND SOME UPSLOPING FLOW ACROSS THE WESTERN
MOUNTAINS...IN ADDITION TO SLIGHTLY COOLER AIR ALOFT AND
DIFFERENTIAL HEATING DUE TO TOPOGRAPHY SHOULD SUPPORT AT LEAST A LOW
THREAT OF MAINLY DIURNALLY DRIVEN SHOWERS...MAINLY IN THE MOUNTAINS.

PROXIMITY OF UPPER TROF SHOULD SUPPORT TEMPERATURES AT OR SLIGHTLY
BELOW SEASONAL NORMALS DURING THE LONG TERM PERIOD. HPC BIAS
CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED FIELDS...WITH
ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN LOCAL
CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 115 PM EDT FRIDAY...

HIGH CONFIDENCE FLYING CONDITIONS WILL DETERIORATE FROM WEST TO EAST
THIS AFTERNOON AS A STRONG COLD FRONT MAKES ITS WAY THROUGH THE AREA
BY THIS EVENING. SHOWER ACTIVITY WILL INCREASE LATER THIS MORNING
ACROSS THE MOUNTAINS AS THE FRONT APPROACHES...WITH SOME OF THIS
ACTIVITY STRENGTHENING INTO THUNDERSTORMS SHORTLY EARLY. CONSIDERING
THE STRENGTH OF THE SYSTEM MOVING ACROSS THE AREA...WOULD NOT BE
SURPRISED TO SEE A FEW STORMS BECOME SEVERE DURING THE EARLY
AFTERNOON. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL BE CAPABLE
OF REDUCING VISIBILITIES TO LESS THAN A MILE WITH A FEW HOURS OF
MVFR/IFR CIGS/VSBYS LIKELY DURING THE AFTERNOON AND EVENING AS
PERHAPS SEVERAL BANDS OF CONVECTION PASS. BY EARLY EVENING...THIS
COVERAGE IS EXPECTED TO SOLIDIFY INTO A LINE...WITH THE MAIN AREA OF
THUNDERSTORM ACTIVITY TRANSITIONING INTO THE PIEDMONT REGION BY MID
EVENING...REMAINING STRONG TO SEVERE AS THEY CONTINUE EAST. THIS
ACTIVITY WILL EXIT THE AREA AFTER MIDNIGHT TONIGHT WITH CONDITIONS
QUICKLY IMPROVING TO VFR. HOWEVER LIGHT WEST/NW FLOW ACROSS THE
WESTERN SLOPES WILL LIKELY CAUSE LOW LEVEL MOISTURE TO BANK UP
AGAINST THE RIDGES CREATING IFR/MVFR IN LOW CIGS AND/OR VSBYS ESPCLY
AT KBLF AND PERHAPS KLWB LATE TONIGHT. SOME FOG ALSO POSSIBLE AT
KLYH WHERE INCLUDING A MVFR MENTION GIVEN WET GROUND AND LIGHTER
WINDS EAST OF THE BLUE RIDGE BEHIND THE FRONT OVERNIGHT.

HIGH PRESSURE WILL BRING DRIER WEATHER AND MAINLY VFR CONDITIONS
THROUGH THE WEEKEND. HOWEVER NW FLOW COULD KEEP MVFR CIGS AND
PERHAPS ISOLATED SHRA ALONG THE WESTERN SLOPES SATURDAY AFTERNOON
WITH LESS CLOUDINESS ON SUNDAY. ANOTHER DISTURBANCE COULD BRING
MORE SUB-VFR CONDITIONS IN SHRA/TSRA ON MONDAY WITH VFR RETURNING
AGAIN FOR TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...RCS
Hazardous weather outlook, Jun 1, 1:30 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT FRI JUN 1 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-021730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
130 PM EDT FRI JUN 1 2012

...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RCS

In the hours before

Special weather statement, Jun 1, 3:46 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT FRI JUN 1 2012

WVZ043>045-012015-
GREENBRIER WV-MONROE WV-SUMMERS WV-
346 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT GREENBRIER...MONROE AND SUMMERS
COUNTIES...

AT 342 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF RICHWOOD TO 7 MILES EAST OF HINTON...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR LEONARD AROUND 355 PM...RENICK AROUND 405
PM...GREENBRIER RIVER TRAIL AROUND 410 PM AND GREENBRIER STATE FOREST
AROUND 415 PM.

LAT...LON 3823 8035 3811 8035 3805 8026 3804 8021
      3805 8018 3804 8016 3768 8035 3763 8083
      3822 8051 3826 8045 3827 8043

DS
Local storm report, Jun 1, 4:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     5 W RUSTBURG            37.29N 79.20W
06/01/2012                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON LYNNBROOK ROAD.

&&

HYSELL
Local storm report, Jun 1, 4:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     3 N RUSTBURG            37.33N 79.11W
06/01/2012                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON SUNNYMEAD ROAD.

&&

HYSELL
Local storm report, Jun 1, 4:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     5 NNW HURT              37.15N 79.31W
06/01/2012                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON ROUTE 43.

&&

HYSELL
Special weather statement, Jun 1, 4:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT FRI JUN 1 2012

NCZ001>003-018-019-VAZ010>017-WVZ042-044-012045-
ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-FLOYD VA-GILES VA-GRAYSON
VA-MERCER WV-MONROE WV-MONTGOMERY VA-PULASKI VA-SURRY NC-WATAUGA
NC-WILKES NC-WYTHE VA-
414 PM EDT FRI JUN 1 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...ASHE...BLAND...
CARROLL...FLOYD...GILES...GRAYSON...MERCER...MONROE...MONTGOMERY...
PULASKI...SURRY...WATAUGA...WILKES AND WYTHE COUNTIES...

AT 410 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 5
MILES WEST OF NARROWS TO 4 MILES EAST OF MAX MEADOWS TO 5 MILES SOUTH
OF DEEP GAP...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR
CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.

THESE SHOWERS WILL BE NEAR PETERSTOWN AROUND 420 PM...DOUGHTON PARK
AROUND 425 PM...LINDSIDE AROUND 430 PM...GRAYSONTOWN AROUND 435 PM...
ZENITH AROUND 440 PM AND CUMBERLAND KNOB AROUND 445 PM.

LAT...LON 3611 8158 3695 8093 3740 8098 3754 8049
      3711 8041 3627 8106 3610 8153

DS
Special weather statement, Jun 1, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT FRI JUN 1 2012

VAZ018-019-WVZ044-045-012045-
ALLEGHANY VA-CRAIG VA-GREENBRIER WV-MONROE WV-
416 PM EDT FRI JUN 1 2012

...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...CRAIG...GREENBRIER
AND MONROE COUNTIES...

AT 414 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 6
MILES NORTHEAST OF RENICK TO 3 MILES NORTH OF UNION...MOVING EAST AT
25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR HOLLYWOOD AROUND 425 PM...GREENBRIER STATE
FOREST AROUND 430 PM...ROARING MOUNTAIN SUMMIT AROUND 435 PM...
MONCOVE LAKE STATE PARK AROUND 440 PM AND EARLEHURST AROUND 445 PM.

LAT...LON 3805 8026 3804 8016 3806 8011 3807 7996
      3799 8000 3795 8006 3795 8004 3794 8003
      3753 8024 3760 8062 3810 8033

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:21 PM EDTSpecial Weather StatementRNKBotetourt24 min
Jun 1, 1:00 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jun 1, 1:18 PM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell117 min
Jun 1, 1:29 PM EDTSpecial Weather StatementRNKAmherst31 min
Jun 1, 1:40 PM EDTSevere Thunderstorm WarningRNKAmherst38 min
Jun 1, 1:53 PM EDTTornado WarningRNKAmherst24 min
Jun 1, 2:33 PM EDTSpecial Weather StatementRNKBedford27 min
Jun 1, 2:48 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell24 min
Jun 1, 2:56 PM EDTSpecial Weather StatementRNKAppomattox34 min
Jun 1, 3:05 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg35 min
Jun 1, 3:16 PM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe29 min
Jun 1, 3:28 PM EDTSpecial Weather StatementRNKBuckingham32 min
Jun 1, 3:45 PM EDTSpecial Weather StatementRNKBland, Grayson, Wythe30 min
Jun 1, 3:46 PM EDTSevere Thunderstorm WarningRNKBuckingham44 min
Jun 1, 4:00 PM EDTSevere Thunderstorm WarningRNKAppomattox, Charlotte30 min
Jun 1, 4:14 PM EDTSpecial Weather StatementRNKCarroll, Giles, Pulaski, City of Galax, City of Radford31 min
Jun 1, 4:25 PM EDTSpecial Weather StatementRNKBedford65 min
Jun 1, 4:32 PM EDTSpecial Weather StatementRNKBedford58 min
Jun 1, 4:36 PM EDTSpecial Weather StatementRNKBuckingham24 min
Jun 1, 4:44 PM EDTSpecial Weather StatementRNKCraig, Montgomery, Roanoke, City of Radford31 min
Jun 1, 4:45 PM EDTSpecial Weather StatementRNKCarroll30 min
Jun 1, 4:46 PM EDTSpecial Weather StatementRNKFloyd29 min
Jun 1, 4:58 PM EDTSpecial Weather StatementRNKHalifax32 min
Jun 1, 5:08 PM EDTTornado WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington40 min
Jun 1, 5:13 PM EDTSpecial Weather StatementRNKCraig, Roanoke, City of Roanoke, City of Salem32 min
Jun 1, 5:15 PM EDTSpecial Weather StatementRNKBotetourt30 min
Jun 1, 5:38 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke37 min
Jun 1, 5:52 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington38 min
Jun 1, 6:02 PM EDTSpecial Weather StatementRNKPatrick28 min
Jun 1, 6:14 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, City of Lynchburg31 min
Jun 1, 6:17 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville28 min
Jun 1, 6:44 PM EDTSpecial Weather StatementRNKCity of Martinsville31 min
Jun 1, 7:13 PM EDTSpecial Weather StatementRNKCity of Danville32 min
Jun 1, 7:27 PM EDTSpecial Weather StatementRNKBuckingham33 min
Jun 1, 7:44 PM EDTSpecial Weather StatementRNKHalifax31 min
Jun 1, 3:01 PM EDTSpecial Weather StatementRNKStokes29 min
Jun 1, 3:17 PM EDTSpecial Weather StatementRNKGreenbrier28 min
Jun 1, 3:46 PM EDTSpecial Weather StatementRNKGreenbrier29 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.